MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION NC EMERGE; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION NC EMERGE; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 7212
Medical Device Problem Codes Material Rupture (1546); Detachment of Device or Device Component (2907); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 02/22/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the balloon ruptured, and balloon material came off the tip and embolized in the distal artery.The target lesion was located in the moderately calcified distal right coronary artery (rca).A 4.00mm x 12mm nc emerge was selected for use.During the procedure, the balloon ruptured at 16 atmospheres and appeared to rupture circumferentially, and the tip seemed to come off and go down the rca.After several unsuccessful attempts to remove the device fragment, the patient was sent to coronary artery bypass (cabg) surgery.The device fragments remain in the rca.The patient was discharged in good condition post-surgery.
 
Additional Manufacturer Narrative
Correction to field a2: age at time of event from 57 to 58.
 
Event or Problem Description
It was reported that the balloon ruptured, and balloon material came off the tip and embolized in the distal artery.The target lesion was located in the moderately calcified distal right coronary artery (rca).A 4.00mm x 12mm nc emerge was selected for use.During the procedure, the balloon ruptured at 16 atmospheres and appeared to rupture circumferentially, and the tip seemed to come off and go down the rca.After several unsuccessful attempts to remove the device fragment, the patient was sent to coronary artery bypass (cabg) surgery.The device fragments remain in the rca.The patient was discharged in good condition post-surgery.It was further reported that this issue was reported via user facility maude#: mw5115465.
 
Additional Manufacturer Narrative
Correction to field a2: age at time of event from 57 to 58.Device evaluated by mfr: the complaint device was received for product analysis.The device was visually and microscopically examined.There were numerous hypotube kinks.There was blood and contrast in the inflation lumen and balloon.There was blood in the guidewire lumen, and the balloon was loosely folded.At approximately 9mm distal from the distal end of the proximal waist, there was full circumferential tear in the balloon.The guidewire lumen was stretched for a length of 2mm proximal to the separation.There was an incomplete device return as the tip, and the whole distal portion of the balloon failed to return.Product analysis was able to confirm the reported events as the balloon had a full circumferential tear and the tip and distal portion of the balloon was detached and failed to return for further analysis as it was reported left within the rca of the patient.
 
Event or Problem Description
It was reported that the balloon ruptured, and balloon material came off the tip and embolized in the distal artery.The target lesion was located in the moderately calcified distal right coronary artery (rca).A 4.00mm x 12mm nc emerge was selected for use.During the procedure, the balloon ruptured at 16 atmospheres and appeared to rupture circumferentially, and the tip seemed to come off and go down the rca.After several unsuccessful attempts to remove the device fragment, the patient was sent to coronary artery bypass (cabg) surgery.The device fragments remain in the rca.The patient was discharged in good condition post-surgery.It was further reported that this issue was reported via facility maude#: mw5115465.

Brand Name
NC EMERGE
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC SCIMED, INC
two scimed place
maple grove MN 55311
Manufacturer Contact
jeff wallner
4100 hamline ave n
arden hills, MN 55112
6515811560
MDR Report Key16555077
Report Number2124215-2023-12539
Device Sequence Number11998847
Product Code LOX
UDI-Device Identifier08714729846437
UDI-Public08714729846437
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K141236
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/26/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/17/2024
Device Model Number7212
Device Catalogue Number7212
Device Lot Number0030364762
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/23/2023
Supplement Date Received by Manufacturer03/17/2023
05/02/2023
Initial Report FDA Received Date03/16/2023
Supplement Report FDA Received Date04/07/2023
05/26/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/18/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age58 YR
Patient SexMale
Patient RaceWhite